Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have light and sparse eyebrow by birth. How to grow eyebrow?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Mon, 21 Jan 2013 in Skin Hair and Nails
Question: Hello Doctor,

All my life I had light and sparse eyebrows. I never plucked or waxed my eyebrows, I was just born with light and sparse eyebrows. I want my eyebrows to become thicker, longer, and fuller. Is there any creams or medications I can take to promote new eyebrow hair growth? I am thinking about putting Rogaine, Latisse, or Librow on my eyebrows but I don't know if these products are safe and if they work. I heard Rogaine can cause eyebrow hair to become thicker and fuller. This woman on a forum said that she tried it and it works. Here is the link so you can read it. WWW.WWWW.WW
But I heard that using Rogaine regularly may cause my face to age faster as a side effect. Is this true?

Also, I want to know if the product Latisse will help me grow more eyebrow hairs even though it is meant for eyelashes, and I am wondering if it is safe to try it?

Lastly, I want to know if the product Librow is effective in growing more eyebrow hairs.

Please, if you know any medications or creams that can promote eyebrow hair growth in a person that is born with sparse eyebrow hair, let me know.

Thank you doctor.
doctor
Answered by Dr. Sudarshan 2 hours later
Hi XXXXXXX,
Thanks for writing in.
I understand your concern and will advise you accordingly.
Out of rogaine ,latisse and Librow rogaine is most effective and proven drug for growing eyebrows.
Rogaine contains minoxidil which is tested and proven drug for eyebrow growth.
It should be used with MINOXIDIL 2% lotion has to be applied carefully with cotton bud or applicator over the desired area.When applied correctly there are no side effects.There is noticeable growth in 3-6 months.
Librow has botanical contents and claims to have good growth but it is not proven.

In my patients with loss of eyebrow I recommend 2% minoxidil (rogaine) with good results and no notable side effects.

Ultimate decision depends on you with what product you want to ahead.
Hope this helps.
I will be available for follow up.

Regards.
DrSud
MD
Dermatology
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 58 minutes later
Hello,

I just want to clarify that I have never lost any eyebrow hair. I am naturally born with thin and sparse eyebrow hair. I was wondering if rogaine would still work for growing more eyebrow hair if I am naturally born with thin eyebrow hair? I have never plucked or tweezed my eyebrows before.

Also, I am still concern about rogaine making my face look older. I have heard that rogaine can inhibit collagen synthesis which results in making my face look older, which is a side effect I am most worried about. I just want to know if I use it only on my eyebrows, will I experience these side effects? I am asking this again because I have heard that there were bald men who used rogaine on their head and they said their face aged about 5 years older in 2 months of using rogaine.
doctor
Answered by Dr. Sudarshan 8 hours later
Hi again,
I understand that you have not lost your eyebrows.
Still the rogaine would be best to treat your sparse eyebrows.
As told before with correct application of small amounts of rogaine 2% there are no side effects.Aging and other effects are due to in appropriate large amounts of application which go down on face and give rise to side effects.

Rogaine is available with aminexil now which promotes absorption and prevents collagen side effects.So when used properly it is effective and safe.

Hope this helps.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Piperidines

doctor1 MD

Hi i am 31 years old and from severe hairfall from more then 3 years, i have thyroid for that i am taking 62.5mcg thynorom tablet, so it is under control. I have consulted dr, she prescribed me minoxidil 2%, because of that my hair become so hard and dry so she changed it to grocapix gel and tricotan forte tablet, i am following this treatment from more than 2 months but still no effect, even no now my forehead is becoming broad and on top of the head baldness has started plz suggest me something very good, thnx priti

doctor1 MD

My son is twenty years old he suffers from chronic dizziness. He is on several medications and has a pace maker. Some of the medication he is on causes dizziness. He is on midordine, top oral, paxil, and lamotrifine. We have taken him to the Mayo Clinic and different specialists, but nothing has helped him.

doctor1 MD

Hi iam 27 yrs old and i have only very sparse hair .it happened before 5 years wen i went to hostel due to salt water.but no improvement after i changed place also .i hav tried minoxidil for more than 6 months but no change .i badly want to improve my hair please tell a suggestion

doctor1 MD

This is to inform you that my relative Miss Tina Das Roy (age 29) is suffering from IBS problem since 2006.Every year she has been admitted in hospital for 2-3 times due to intolerable pain or cramping spasm around her naval region. Please note that she is a chronic constipated patient. Before 1 or 2 days of the spasmic pain she face heavy constipated problem. Then suddenly acidity problem arise and for that reason it create huge pressure in upper abdomen and sometimes in chest without any prior intimation. Due to heavy constipation gas cannot pass out and several times it gives pressure on upper abdomen. At the same time she started vomiting and as a result of which no oral medicine work on it. Stomach becomes empty and for that dehydration occur and after that sometimes patient becomes senseless. At that time patient feels very cold and suffer from fever and cough. In that critical situation generally we admit her in nursing home or hospitals. In home generally we used to give medicines like Pantapazole, Domperidone-Pan D, Pan DSR ,Rabeprazole, Domperidone-Roles D Roles 20, Dotrin DSR, decolic etc ,Tegibs ,Morease I. In case of critical situation when we unable to give her oral medicine due to vomiting, Drotin, Decolc Zofer injection are given. Last four years we, all our family members are very much disturbed , worried mentally and physically due to her problem and we are not getting any way out of proper treatment or medication. We have done USG 3 times, All Type of Blood Tests, Barium X-ray, Endoscopy but all the reports normal. Now her service related exam will be held on the Month of Dec & Jan, so we are unable to go your Hospital right now, so we request please suggest what to do right now. If your physician is available in Kolkata, please inform us. We are sending this with lots of hope Waiting for reply

doctor1 MD

I am having a lot of hair fall , please suggest ways to stop my hair fall.

doctor1 MD

Have been on Paxil for 2 months with no side effects until 2 weeks ago when I awakened unable to focus with both eyes and had headache as well as what felt like pain in the back of my eyeballs Headaches and eye pain lasted a few days but still...

doctor1 MD

Dear Doctor, I am 28 years old male and not yet married. To stop the male pattern baldness and for hair regrowth I started using Minoxidil 5% after consulting a dermatologist from last 3 days.But now I m worried about the side effects which I m...